MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE
Model Number BF-XP160F
Medical Device Problem Codes Poor Quality Image (1408); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
An olympus employee reported on behalf of a customer, the evis exera bronchofibervideoscope displayed a whiteout image, and the insertion tube had a dent.The event occurred during preparation for use.The diagnostic bronchoscopy was completed using a replacement device without a delay.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation of a whiteout image was not confirmed.The allegation of the connecting tube having a dent was confirmed.In addition, the coating was peeling off the insertion section.Due to damage on charge coupled device unit, the specified resolving power was not obtained.Image guide bundle had a stain.The adhesive on the bending section cover was detached.Due to a dent on channel tube, channel cleaning brush could not insert smoothly.Due to a dent on channel tube, forceps could not be inserted smoothly.The control unit had a scratch.Universal cord had a scratch.The image guide protector was damaged.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) final investigation.The b5 was corrected to include the reportable malfunction found by olympus personnel during the device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 5 years since the subject device was manufactured.Based on the results of the investigation, it is likely that "whiteout in image" and "peeling off coating of the insertion section" were both due to physical stress applied to the insertion section during user handling.The stress likely caused the charged coupled device (ccd) unit to become damaged affecting the image.However, a definitive root cause for the events could not be established.The "whiteout in image" event can be detected by handling the device in accordance with the following section of the instructions for use: "inspection of the endoscopic image." the "peeling off coating on insertion section" event can be detected by handling the device in accordance with the following section of the instructions for use: "inspection of the endoscope." in addition, both the events "whiteout in image" and "peeling off coating of insertion section" can be prevented by handling the device in accordance with the ifu which states: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: coating on the insertion section was peeled.

Brand Name
EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17187609
Report Number9610595-2023-09210
Device Sequence Number17594142
Product Code EOQ
UDI-Device Identifier04953170340093
UDI-Public04953170340093
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K033225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP160F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown